Involve: A Journal of Mathematics

  • Involve
  • Volume 10, Number 4 (2017), 665-676.

On the structure of symmetric spaces of semidihedral groups

Jennifer Schaefer and Kathryn Schlechtweg

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We investigate the symmetric spaces associated to the family of semidihedral groups of order 2n . We begin this study by analyzing the structure of the automorphism group and by determining which automorphims are involutions. We then determine the symmetric spaces corresponding to each involution and the orbits of the fixed-point groups on these spaces.

Article information

Involve, Volume 10, Number 4 (2017), 665-676.

Received: 3 February 2016
Revised: 20 April 2016
Accepted: 12 May 2016
First available in Project Euclid: 12 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20D15: Nilpotent groups, $p$-groups 53C35: Symmetric spaces [See also 32M15, 57T15]

semidihedral group quasidihedral group symmetric spaces automorphisms involutions


Schaefer, Jennifer; Schlechtweg, Kathryn. On the structure of symmetric spaces of semidihedral groups. Involve 10 (2017), no. 4, 665--676. doi:10.2140/involve.2017.10.665.

Export citation


  • J. L. Alperin, R. Brauer, and D. Gorenstein, “Finite groups with quasi-dihedral and wreathed Sylow $2$-subgroups”, Trans. Amer. Math. Soc. 151 (1970), 1–261.
  • M. Berger, “Les espaces symétriques noncompacts”, Ann. Sci. École Norm. Sup. $(3)$ 74 (1957), 85–177.
  • D. M. Burton, Elementary number theory, 7th ed., McGraw-Hill, Boston, 2011.
  • E. Cartan, “Sur une classe remarquable d'espaces de Riemann”, Bull. Soc. Math. France 54 (1926), 214–264.
  • E. Cartan, “Sur une classe remarquable d'espaces de Riemann, II”, Bull. Soc. Math. France 55 (1927), 114–134.
  • D. Gorenstein, Finite groups, Harper & Row, New York, 1968.
  • A. G. Helminck, “Symmetric $k$-varieties”, pp. 233–279 in Algebraic groups and their generalizations: classical methods (University Park, PA, 1991), edited by W. J. Haboush and B. J. Parshall, Proc. Sympos. Pure Math. 56, Part 1, American Mathematical Society, Providence, RI, 1994.
  • Z. Raza and Imran, “On the structure of involutions and symmetric spaces of quasi dihedral group”, preprint, 2014.